Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 71, NWS Raleigh, NC

August 30, 2008Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 30, 2008, 9:05 PM EDT for Wake County, North Carolina. It was in force for 85 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2008, 9:05 PM EDT (01:05 UTC)
Expired
Aug 30, 2008, 10:30 PM EDT
In force
85 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 9:15 PM EDTFLASH FLOOD1 S Raleigh, NCFLOODING AT SOUTH SAUNDERS AND MARTIN LUTHER KING BLVD AND ON AVENT FERRY ROAD NEAR NCSU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 310105
FFWRAH
NCC183-310230-
/O.NEW.KRAH.FF.W.0071.080831T0105Z-080831T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT SAT AUG 30 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN FROM DOWNTOWN RALEIGH SOUTH AND 
EAST THROUGH GARNER. THE STORMS WERE MOVING SOUTH AT 5 MPH. DOPPLER 
RADAR RAINFALL ESTIMATES 2 TO 3 INCHES OF RAIN HAD ALREADY OCCURRED
...WITH RAINFALL RATES STILL NEARLY 1.5 INCHES WITH THESE STORMS. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE RALEIGH AND GARNER... 
ESPECIALLY IN URBAN AREAS DOWNTOWN... ALONG I-40... I-440... 
US-70... AND NC-50. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3581 7859 3579 7852 3573 7846 3569 7850
      3562 7857 3559 7862 3562 7875 3584 7865

$$

PWB
1 follow-up statement
000 
WGUS72 KRAH 310227
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT SAT AUG 30 2008

NCC183-310236-
/O.EXP.KRAH.FF.W.0071.000000T0000Z-080831T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1027 PM EDT SAT AUG 30 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR CENTRAL
WAKE COUNTY...

THE REPORTS OF FLOODING HAVE ENDED. THE WARNING WILL EXPIRE AT 1030 
PM. 

LAT...LON 3581 7859 3579 7852 3573 7846 3569 7850
      3562 7857 3559 7862 3562 7875 3584 7865

$$

32

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:55 PM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Aug 30, 2:55 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SAT AUG 30 2008

.SYNOPSIS...
A WEAK UPPER LOW OVER SOUTH CAROLINA WILL HELP ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOP ACROSS CENTRAL NORTH CAROLINA
THROUGH SUNDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY NIGHT.
STRONG RIDGING WILL BEGIN TO EXPAND DOWN THE EASTERN SEABOARD ON
LABOR DAY THROUGH THE MIDDLE OF NEXT WEEK...CAUSING DRY AND WARM
CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SATURDAY...

MOIST AND MODERATELY UNSTABLE AIR MASS OVER CENTRAL NC IN
CONJUNCTION WITH A WEAKENING SHEAR AXIS ALOFT HAS TRIGGERED
ISOLATED CONVECTION AS OF 18Z. EXPECT COVERAGE TO INCREASE THROUGH
23Z THEN SLOWLY DIMINISH. DUE TO THE WEAK WIND FLOW ALOFT AND
PRECIP WATER VALUES AROUND1.75...THE HEAVIER SHOWERS WILL PRODUCE
RAINFALL AMOUNTS APPROACHING TWO INCHES IN LESS THAN AN HOUR. IF
THIS RAIN FALLS OVER URBAN AREAS...THESE LOCALES WILL LIKELY
EXPERIENCE SOME FLOODING OF STREETS AND POOR DRAINAGE AREAS.

AFTER 00Z...AIR MASS WILL SLOWLY STABILIZE. AFTER 04Z...ANY
CONVECTION WILL BE ISOLATED AND MAINLY CONFINED TO THE SOUTHERN
COUNTIES...CLOSER TO UPPER SHEAR AXIS AND WHERE LOW LEVEL
INSTABILITY WILL BE BEST. AS HAD OCCURRED THE PAST COUPLE OF
NIGHTS...EXPECT WIDESPREAD FOG TO DEVELOP OVER MOST OF THE REGION
WITH AREAS OF DENSE FOG LIKELY ESPECIALLY ALONG AND EAST OF A
ALBEMARLE...HILLSBOROUGH...OXFORD LINE. CONFIDENCE NOT HIGH ENOUGH
TO ISSUE A DENSE FOG ADVISORY AT THIS TIME BUT THIS IS SOMETHING
THAT WILL TO BE MONITORED. FAVORED MIN TEMPS A DEGREE OR TWO ABOVE
MOS AS MIN TEMPS HAVE BEEN VERIFYING SLIGHTLY ABOVE MOS GUIDANCE
RECENTLY DUE TO TROPICAL-LIKE AIR MASS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 255 PM SATURDAY...

ON SUNDAY...BEST INSTABILITY PROJECTED TO LIE ACROSS THE SOUTHERN
COUNTIES WITH SURFACE BASED LIFTED INDICES NEAR MINUS 4. THIS TYPE
OF AIR MASS COUPLED WITH WEAK SHEAR AXIS ALOFT AND OUTFLOW
BOUNDARIES FROM CONVECTION THAT OCCURS SATURDAY EVENING SHOULD BE
ABLE TO INITIATE AND SUSTAINED SCATTERED CONVECTION. WITH DEVELOPING
LOW LEVEL ELY FLOW...MAY SEE ADDITIONAL INFLUENCE FROM THE SEABREEZE
AS WELL. PREVIOUS FORECAST OF SLIGHT CHANCE FAR NORTH TO BETTER
CHANCE SOUTH STILL LOOKS GOOD. THICKNESSES SUGGEST MAX TEMPS
COMPARABLE TO TODAY.

SUNDAY NIGHT...STRENGTHENING HIGH PRESSURE OVER THE GREAT LAKES
WILL PUSH A BACKDOOR FRONT SOUTHWARD ACROSS THE REGION. THIS FEATURE
MAY SUSTAIN ISOLATED TO SCATTERED CONVECTION WELL INTO SUNDAY
EVENING.

ON MONDAY...HIGH PRESSURE NEAR SURFACE AND ALOFT BEGINS TO BUILD
OVER THE REGION. ASSOCIATED SUBSIDENCE AND ADVECTION OF DRIER AIR
NEAR SURFACE WILL RESULT IN PLENTY OF SUN. 850MB THERMAL TROUGH
PROJECTED TO NUDGE INTO REGION FROM THE NE. LOW LEVEL THICKNESSES
PROGGED TO BE ABOUT 15M LOWER MONDAY AFTERNOON COMPARED TO SUN.
THIS SHOULD CORRESPOND TO MAX TEMPS ABOUT 5 DEGREES COOLER ON
MONDAY. (A NICE WAY TO END THE SUMMER SEASON).

RIDGE WILL MAINTAIN PRESENCE OVER THE AREA MONDAY THROUGH TUESDAY
NIGHT. THIS WILL RESULT IN DRY WEATHER WITH TEMPS FAIRLY CLOSE TO
NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS 230 PM SATURDAY...

AT THE START OF THE PERIOD...DEEP LAYER RIDGING IN PLACE OVER THE
MID-ATLANTIC BEGINS TO BREAK DOWN...AS REMNANTS OF GUSTAV...A
NORTHERN PLAINS SHORTWAVE TROUGH LIFTS NORTH INTO SOUTHERN CANADA
AND A CLOSED UPPER LOW OVER THE NORTHEAST MARITIMES...DELIVER
GLANCING BLOWS TO THE ONCE DOMINANT ANTICYCLONE.

THE EVENTUAL TRACK OF TROPICAL CYCLONE HANNA AND WHAT IMPACTS IT
WILL HAVE ON ALL OF THE SOUTHEAST INCLUDING NORTH CAROLINA WILL
DEPEND ON JUST HOW FAST DOES THE MID AND UPPER RIDGE BREAK DOWN
ACROSS THE REGION...AND IT IS HERE THAT BOTH DYNAMIC AND TROPICAL
MODELS BEGIN TO DISPLAY LARGE SPREAD AND UNCERTAINTY.

HPCS 7 DAY COORDINATES IS SLOWER THAN BOTH THE EC AND GFS...WHICH
IS HIGHLY JUSTIFIABLE GIVEN THE LARGE SPREAD AND
UNCERTAINTY...KEEPS HANNA OVER FLORIDA...WELL SOUTH OF THE AREA.
WILL INTRODUCE LOW CHANCE POPS BOTH FRIDAY AND SATURDAY GIVEN DEEP
EASTERLY FETCH OFF THE ATLANTIC. TEMPERATURES DROPPING OFF TO MORE
SEASONABLE READINGS AS MARITIME INFLUENCE INCREASES.

ALL INTERESTS FROM NORTHERN GULF TO THE SOUTHEASTERN US SHOULD
CLOSELY MONITOR THE LATEST OFFICIAL FORECAST INFORMATION AND
GUIDANCE W/REGARDS TO TROPICAL SYSTEMS...AT WWW.NHC.NOAA.GOV

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...

AS OF 215 PM SATURDAY...

CLOUD BASES HAVE RISEN TO VFR CONDITIONS AT GSO
AND INT...BUT LOW LEVEL MOISTURE AND FOG/STRATUS BURN OFF FROM
THIS MORNING HAS KEPT FEW TO SCT BASES JUST BELOW 3000 FT ACROSS
THE EAST AND SOUTHEAST. INSTABILITY HAS ALSO INCREASED ACROSS THE
AREA...WITH CAPE VALUES REACHING 2500+ J/KG IN THE EAST. SO
FAR...ONLY A COUPLE SMALL SHOWERS HAVE FORMED SOUTH OF GSO/INT.
EXPECT THE COVERAGE OF THUNDERSTORMS TO INCREASE THIS
AFTERNOON...AND THUS ANY TERMINAL COULD SEE BRIEF MVFR TO IFR
CONDITIONS. WHERE THUNDERSTORMS DO OCCUR...SLOW MOVEMENT WILL
CAUSE FLIGHT RULE CONDITIONS TO PERSIST FOR HALF AN HOUR TO AN
HOUR OR LONGER. CONVECTION WILL EVENTUALLY DIE OFF AFTER SUNSET.

TONIGHT...WITH NO AIRMASS CHANGE FROM LAST NIGHT AND A WEAK BOUNDARY
LAYER WINDS...EXPECT SIGNIFICANT VISIBILITY RESTRICTIONS ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS.  IN ADDITION...RAINFALL AT A
TERMINAL THIS EVENING WILL INCREASE CHANCES OF IFR/LIFR CONDITIONS.

SUNDAY...SURFACE HIGH PRESSURE BUILDING INTO NEW ENGLAND WILL BEGIN
TO EXTEND DOWN THE EASTERN SEABOARD AND PUSH A WEAK BACKDOOR COLD
FRONT SOUTH TOWARD THE AREA.  BEFORE THE FRONT PUSHES THROUGH... A
SHOWER OR THUNDERSTORM WILL BE POSSIBLE...ESPECIALLY AT SOUTHERN
TERMINALS IN A CONTINUED MUGGY AIRMASS

LOOKING AHEAD...UPPER-LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL
DOMINATE WEATHER CONDITIONS THROUGHOUT THE MID ATLANTIC REGION
THROUGH MIDWEEK...WITH PREDOMINATELY VFR CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...WSS
SHORT TERM...VINCENT
LONG TERM...CBL
AVIATION...BLS
Hazardous weather outlook, Aug 30, 10:08 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1008 AM EDT SAT AUG 30 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1008 AM EDT SAT AUG 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON IN ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE OVER
SOUTH CAROLINA. A FEW STORMS MAY BECOME STRONG...AND AN ISOLATED
SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS AND
PENNY SIZE HAIL IS NOT OUT OF THE QUESTION. THE BEST CHANCE FOR
STRONG THUNDERSTORMS WILL BE IN THE SOUTHWEST PIEDMONT...
SANDHILLS...AND SOUTHEAST COASTAL PLAIN...BETWEEN 1 PM AND 9 PM.

ADDITIONALLY...DUE TO VERY WEAK FLOW ALOFT...ANY STORMS THAT DEVELOP
THIS AFTERNOON AND THIS EVENING WILL BE SLOW MOVING OR NEARLY
STATIONARY. THIS WILL LEAD TO LOCALLY TORRENTIAL RAINFALL WITH A
THREAT OF MINOR FLOODING...PARTICULARLY IF ANY STORMS DEVELOP
OVER URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THROUGH THIS EVENING.

In the hours before

Special weather statement, Aug 30, 7:23 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SAT AUG 30 2008

NCZ024-040-310030-
CHATHAM-ORANGE-
723 PM EDT SAT AUG 30 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN ORANGE AND
NORTHERN CHATHAM COUNTIES THROUGH 830 PM EDT...

AT 723 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FEARRINGTON...OR ABOUT 7 MILES NORTH OF PITTSBORO...MOVING EAST AT 4
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FEARRINGTON...
CARRBORO... BYNUM AND CHAPEL HILL.

GUSTY WINDS OF 30 TO 35 MPH... VERY HEAVY RAINFALL... AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

BSD
Local storm report, Aug 30, 7:43 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT SAT AUG 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             CARY                    35.78N 78.80W
08/30/2008  E1.00 INCH       WAKE               NC   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN CARY.

&&

BSD
Special weather statement, Aug 30, 8:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SAT AUG 30 2008

NCZ040>042-310130-
CHATHAM-JOHNSTON-WAKE-
835 PM EDT SAT AUG 30 2008

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS WILL
MOVE ACROSS WAKE...EXTREME SOUTHEASTERN CHATHAM AND NORTHWESTERN
JOHNSTON COUNTIES THROUGH 930 PM EDT...

AT 835 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WENDELL TO GARNER TO LAKE WHEELER TO APEX TO
MONCURE....MOVING SOUTHEAST AT 7 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... MONCURE...NEW
HILL... HOLLY SPRINGS... GARNER... CLAYTON...AND...EMIT.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN AND DEADLY
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES DURING
THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

MWS
Local storm report, Aug 30, 8:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SAT AUG 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      3 NW CARY               35.82N 78.84W
08/30/2008                   WAKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED MORRISVILLE CARPENTER ROAD TO BE
            FLOODED BETWEEN DAVIS DRIVE AND TOWN HALL DRIVE. THE FIRE
            DEPARTMENT HAS CLOSED THIS PORTIONS OF MORRISVILLE
            CARPENTER ROAD.

&&

BSD
Local storm report, Aug 30, 9:01 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT SAT AUG 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     4 NW CARY               35.82N 78.85W
08/30/2008                   WAKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN ACROSS
            MORRISVILLE CARPENTER ROAD... NEAR DAVIS DRIVE.

&&

BSD
Special weather statement, Aug 30, 9:02 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT SAT AUG 30 2008

NCZ078-310200-
WAYNE-
902 PM EDT SAT AUG 30 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 1000 PM
EDT...

AT 902 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...DRIFTING SOUTHWEST AT 9 MPH.

SOME LOCATIONS AFFECTED BY THESE DEVELOPING THUNDERSTORMS INCLUDE
GOLDSBORO... BROGDEN... MAR-MAC... AND GRANTHAM.

GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED OR SLIGHTLY LARGER HAIL...
AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.

AS WITH ANY THUNDERSTORM... DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED IN THESE AREAS. DONT WAIT UNTIL YOU SEE THE FIRST
LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT
THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER.
MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE
RESUMING OUTDOOR ACTIVITY.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:20 PM EDTAreal Flood AdvisoryRAHWake115 min
Aug 30, 9:20 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Aug 30, 10:02 PM EDTFlash Flood WarningRAHWayne2 hr
Aug 30, 10:10 PM EDTSevere Thunderstorm WarningRAHWayne50 min
Aug 31, 12:43 AM EDTAreal Flood AdvisoryRAHDurham64 min
Aug 31, 4:35 PM EDTSevere Thunderstorm WarningRAHJohnston, Wilson40 min
Aug 31, 5:01 PM EDTAreal Flood AdvisoryRAHAlamance, Orange116 min
Aug 31, 6:01 PM EDTAreal Flood AdvisoryRAHFranklin, Nash99 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.